Skip to Main Content

Proceedings of the American Mathematical Society

Published by the American Mathematical Society, the Proceedings of the American Mathematical Society (PROC) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6826 (online) ISSN 0002-9939 (print)

The 2020 MCQ for Proceedings of the American Mathematical Society is 0.85.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

 
 

 

Subalgebras of $L_{\infty }$ of the circle group


Author: Leon Brown
Journal: Proc. Amer. Math. Soc. 25 (1970), 585-587
MSC: Primary 42.56; Secondary 46.00
DOI: https://doi.org/10.1090/S0002-9939-1970-0259501-2
MathSciNet review: 0259501
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this note, we prove a theorem about subalgebras of a Banach algebra. Thus a theorem of J. P. Kahane and Y. Katznelson implies a theorem of R. Salem and these theorems imply that a number of subspaces of ${L_\infty }$ of the circle group are not algebras.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 42.56, 46.00

Retrieve articles in all journals with MSC: 42.56, 46.00


Additional Information

Keywords: Subalgebra, uniform convergence, Fourier series
Article copyright: © Copyright 1970 American Mathematical Society